MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT

COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT
Model Number G57449
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code: qan.510(k) number: p200023.The investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The tech who scrubbed the case showed me an image of the zilver vena post deployment in the patient¿s right common iliac vein.As it was being deployed, the stent stretched out.Picture attached.The tech believes it was due to the way the physician was deploying.Instead of pinning one hand and pulling with the other, she believes he pulled with both and did not have his one hand pinned properly causing the stent to stretch out as deploying.No replacement needs to be sent did any unintended section of the device remain inside the patient¿s body? -no if yes, please describe.Was the patient hospitalized or was there prolonged hospitalization? -no did the patient require any additional procedures due to this occurrence? -no if yes, please describe.Did the product cause or contribute to the need for additional procedures? -no if yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? -no has the complainant reported that the product caused or contributed to the adverse effects? -no please specify adverse effects and provide details.The rep has been asked to provide the answers to the following questions.(b)(6).(b)(6) 2021.Prefix zvt7 3.94 are images of the device or procedure available? n/a,yes,no yes 3.95 did the patient have pre-existing conditions? n/a, yes, no yes ¿ if yes, please specify: (b)(6) 3.96 please describe the native state of the vessel (i.E.Was the anatomy tortuous? was the vessel fibrotic?) n/a, tortuous, calcified, fibrotic, other ¿ if other, please specify: unknown 3.97 was a stent previously placed during previous procedures? n/a, yes, no no 3.98 was the device used percutaneously? n/a,yes,no yes 3.99 where on the patient was the percutaneous access site? left popliteal vein 3.100 was the access site jugular or femoral? n/a, jugular, femoral other ¿ if other, please specify: popliteal 3.101 what disease pathology was being treated? may thurner, acute or chronic obstruction, restenosis, other? may thurner ¿ if other, please specify 3.102 was the lesion approached via contralateral or ipsilateral? n/a, contralateral, ipsilateral ipsilateral 3.103 was pre-dilation performed ahead of placement of the stent? n/a, yes, no 3.104 what was the target location for the stent? iliac vein 3.105 details of access sheath used (name, fr size, length)? 13fr, 15cm, inari clot triever sheath 3.106 was the device flushed through both flushing ports before the procedure, as per ifu? n/a,yes,no yes 3.107 details of the wire guide used (name, diameter, hydrophylic)? amplatz wire 3.108 was resistance encountered when advancing the wire guide to the target location? n/a, yes, no no 3.109 was resistance encountered when advancing the delivery system to the target location? n/a, yes, no no 3.110 if resistance was met, how did the physician address this? 3.111 did the tip of the delivery system cross the target location? n/a,yes,no yes 3.112 did the user pull the handle towards the hub during deployment, per ifu? n/a,yes,no yes 3.113 did the user push the hub during deployment? n/a, yes, no unknown 3.114 did the user remove slack in the delivery system before deployment, per ifu? n/a, yes, no yes 3.115 was the stent deployed smoothly / without resistance? n/a, yes, no no 3.116 was the stent fully deployed in the patient? n/a, yes, no yes 3.117 was the stent fully deployed before removing the delivery system from the patient? n/a, yes, no yes 3.118 was post dilation performed after the placement of the stent? n/a, yes, no yes 3.119 was the delivery system damaged/kinked/twisted during deployment? n/a, yes, no no 3.120 what intervention (if any) was required? n/a 3.121 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day n/a 3.122 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no ¿ please specify if yes.No.
 
Additional Manufacturer Narrative
Product code: qan 510(k) number: (b)(4).Device evaluation the zvt7-35-80-16-140 device of lot number c1832094 involved in this complaint was implanted in the patient and was not available for evaluation.With the information provided, a document-based investigation was conducted.Document review prior to distribution zvt7-35-80-16-140 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zvt7-35-80-16-140 of lot number c1832094 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1832094.It should be noted that the instructions for use ifu0091-7 states the following: ¿continue deployment of stent by sliding the handle toward the hub in a slow, smooth and consistent fashion¿.There is evidence to suggest the user did not follow the ifu.Image review images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: impression 1.The complaint of stretched stent implantation is confirmed.2.The stretched segment was at least 11.5cm long.The full length of the stretched segment cannot be determined because the superior end of the stent was not included on the image.3.The introducer tip location was well inferior to the expected location of the left civ ivc confluence.This supports the complaint report¿s suggestion that the hub and handle were retracted during deployment.The stretch would have been fluoroscopically evident during deployment.Either fluoroscopic observation as not performed during deployment or the stent was deployed too rapidly for the stretch to be addressed a definitive root cause of user error was identified from the available information.The ifu states that (ifu0091-7): ¿continue deployment of stent by sliding the handle toward the hub in a slow, smooth and consistent fashion¿.According to the complaint, the hub and handle were retracted during deployment of the stent.The user did not use the pin and pull method for deployment.As a result of this incorrect/improper technique, the stent stretched out as the user deployed the stent.Complaint is confirmed as the failure was verified in the image(s).The stretching of the stent was observed in the imaging review.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The patient did not require any additional procedures as a result of the occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Final mdr being submitted due to completion of the investigation on (b)(6) 21.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Supplemental mdr being submitted due to completion of imaging review on 01-oct-21:.

Brand Name
ZILVER VENA VENOUS SELF-EXPANDING STENT
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key12317450
Report Number3001845648-2021-00613
Device Sequence Number14424984
Product Code QAN
UDI-Device Identifier10827002574493
UDI-Public(01)10827002574493(17)240521(10)C1832094
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2024
Device Model NumberG57449
Device Catalogue NumberZVT7-35-80-16-140
Device Lot NumberC1832094
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/14/2021
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer07/26/2021
07/26/2021
Initial Report FDA Received Date08/13/2021
Supplement Report FDA Received Date10/28/2021
11/25/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexFemale